|HIV + and contraceptives
Jan 20, 2009
hi, im HIV+ and recently had an an operation due a an ovarian cyst. The doctor suggested that i take contraceptives to suppress the growht of oestrogen which is causing my periods to be unbearable. He said i must decide between pills and Depo injection. I would like to choose what will not complication with my meds (Stockrin and Combivir). Idid ask him but he said it really doesn't matter, but would like the second opinion. Please help.
Thank you. TYZ
| Response from Dr. Frascino
There are reports indicating efavirenz (Stocrin) can reduce the levels of some oral contraceptives. This may not be as much of an issue for you, as you are not using the medication for contraception, but rather to regulate hormonally induced symptoms. Your HIV specialist physician should be well versed on significant drug-drug interactions.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.